Friday, August 15, 2008

St Chris's and Ampho Issues...

Our appointment went ok at St. Chris, however it was not as spectacular as we had hoped.  Adam and I both walked in so stinkin' nervous and both walked out a bit disappointed.  The Doctor new nothing about Gavin so we had to recount his entire life from birth -- and let me tell you, it's quite a long story.  At first he didn't understand why we were referred to him just for Pseudo Obstruction -- he had no idea about the other million issues Gavin is dealing with. After we were able to bring him up to speed we could tell he was thinking but like most neurologist's they are usually men and women with many intelligent thoughts but very few words. We left with the agreement that He would look over the 100 page report that was faxed from duPont and give us a call with his recommendations.

The Amphoteracin or IV antifungal is making Gavin so sick!!  I'm talking about vomit, grey, bradycardic, sweating, pupils dialated, writhing in pain type of sick.  We have tried doing all kinds of premedication but it has only taken off the edge.  The crazy thing is that Gavin has had this medication in the past and has done fine.   He is looking very yellow/grey even off the infusion so please pray his body will react a little better to the nasty medication.

Thanks for your support.

5 comments:

Anonymous said...

Oh my goodness...I'm so sorry Gavin is reacting so poorly to the meds. I will pray that things turn around right quick. Poor little guy.
I would be rather infuriated that the doctor didn't come into the appointment more prepared. You'd think, upon receiving a hundred page fax, that he'd get the idea that this is more complicated than what he usually sees! I can see why you left disappointed. I hope he redeems himself and calls you soon with some VERBAL brilliant thoughts. I'll be praying...and thinking lots and lots of positive thoughts.
kate.

Anonymous said...

Wow I was waiting so anxiously to hear what the doc said, what a let down for you and Adam. Sorry to hear Gavin isn't doing so well on the Amphotericin, I hope it's doing the job of keeping the line clear, but not at the expense of his comfort. Eileen

Shari said...

Oh no...I hope he's gets thru it quickly and the side effects go away! I haven't commented in a while. I am sorry! Know I continue to pray for little Gavvy daily! :)

Heather said...

Poor little man. Hardly seems fair.In fact, it really isn't fair at all. Prayers for this little guy to please catch a break.

carrie-anne said...

thinking about all-praying too. tons of that!! my mommie heart is with you. prayers for healing and comfort.